Publications [#345772] of Joseph D Rabinoff

Papers Published

  1. Amini, O; Baker, M; Brugallé, E; Rabinoff, J, Lifting harmonic morphisms ii: Tropical curves and metrized complexes, Algebra & Number Theory, vol. 9 no. 2 (January, 2015), pp. 267-315
    (last updated on 2021/09/20)

    We prove several lifting theorems for morphisms of tropical curves. We interpret the obstruction to lifting a finite harmonic morphism of augmented metric graphs to a morphism of algebraic curves as the nonvanishing of certain Hurwitz numbers, and we give various conditions under which this obstruction does vanish. In particular, we show that any finite harmonic morphism of (nonaugmented) metric graphs lifts. We also give various applications of these results. For example, we show that linear equivalence of divisors on a tropical curve C coincides with the equivalence relation generated by declaring that the fibers of every finite harmonic morphism from C to the tropical projective line are equivalent. We study liftability of metrized complexes equipped with a finite group action, and use this to classify all augmented metric graphs arising as the tropicalization of a hyperelliptic curve. We prove that there exists a d-gonal tropical curve that does not lift to a d-gonal algebraic curve. This article is the second in a series of two. Throughout this paper, unless explicitly stated otherwise, K denotes a complete algebraically closed nonarchimedean field with nontrivial valuation val V K → RU{∞}. Its valuation ring is denoted R, its maximal ideal ismR, and the residue field is k = R/mR. We denote the value group of K by ˄ = val.(KX) С R.